Idaho, 2014Hail in Idaho, July 29, 2014
July 29, 2014 · NWS BOI · 1 event in 1 county or zone
Daytime heating combined with a weak wave of low pressure moving out of California lead to thunderstorms with large hail of portions of South Central Idaho.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Daytime heating combined with a weak wave of low pressure moving out of California lead to thunderstorms with large hail of portions of South Central Idaho.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Jul 29, 1:49 PM MST, 2 hours 41 minutes earlier.
Area forecast discussion, Jul 29, 1:49 PM MST, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
249 PM MDT TUE JUL 29 2014
.SHORT TERM...AT 2PM ISOLATED THUNDERSTORMS WERE FORMING IN THE
MOUNTAINS NEAR ALL OUR CWA BORDERS...EARLIER THAN YESTERDAY. AIR
MASS WAS QUITE MOIST AND UNSTABLE THIS MORNING BUT ON A GRADUAL
DRYING AND STABILIZING TREND THIS AFTERNOON...AT LEAST ACCORDING TO
MODELS. THEREFORE WE EXPECT THUNDERSTORMS TO REMAIN ISOLATED. WITH
ONLY LIGHT WINDS ALOFT THEY WILL MOVE SLOWLY AND MAY DROP HEAVY
RAINS. MODELS SUGGEST HIGHEST POPS IN OREGON ZONES THIS EVENING
THEN LOW POPS IN ALL ZONES LATER TONIGHT AND WEDNESDAY MORNING.
HIGHEST POPS WEDNESDAY AFTERNOON WILL BE IN ERN-MOST IDAHO ZONES.
THURSDAY AFTERNOON WILL HAVE INCREASING POPS IN ALL AREAS. MODELS...
ESPECIALLY GFS...TAP SOME HIGH-LEVEL TROPICAL MOISTURE FROM HERNAN
OFF BAJA CALIF AND ADVECT IT NEWD INTO OUR CWA THURSDAY. TEMPS A
TAD COOLER WEDNESDAY AND AGAIN THURSDAY.
.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...THE VERY WARM UPPER
LEVEL RIDGE OVER WESTERN NORTH AMERICA SHOWS SIGNS OF LOSING
AMPLITUDE THIS WEEKEND...BUT ONLY SLIGHTLY LOWER TEMPERATURES ARE
EXPECTED. MONSOON MOISTURE WITHIN THE RIDGE CIRCULATION WILL
MAINTAIN FAVORABLE CONDITIONS FOR CONVECTION. WEAK DISTURBANCES
EMBEDDED IN THE SOUTHWEST FLOW ALOFT OVER OUR AREA...COMBINED WITH
DAYTIME HEATING...WILL PROVIDE SUPPORT FOR ISOLATED TO SCATTERED
THUNDERSTORMS EACH DAY. THE BEST CHANCES WILL BE THURSDAY EVENING
AND SUNDAY AFTERNOON AND EVENING. MONDAY AND TUESDAY THE UPPER LEVEL
FLOW WILL TURN MORE WESTERLY...BRINGING DRIER AIR AND DECREASING THE
CHANCE OF THUNDERSTORMS.
&&
.AVIATION...VFR. EXPECT WIDELY SCATTERED THUNDERSTORMS THROUGH THIS
EVENING IN OREGON OVER HARNEY AND SOUTHERN MALHEUR COUNTIES...AND
IN IDAHO SOUTH OF THE SNAKE RIVER VALLEY AND OVER THE CENTRAL
MOUNTAINS. THUNDERSTORMS WILL BECOME ISOLATED AFTER 06Z...THEN
INCREASE IN COVERAGE AFTER 18Z WEDNESDAY. SURFACE WINDS...VARIABLE
5-10 KTS EXCEPT STRONGER AND GUSTY NEAR THUNDERSTORMS. WINDS ALOFT...
NORTHWEST 5-10 KTS UP THROUGH 10K FEET MSL.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...NONE.
&&
WEATHER.GOV/BOISE
SHORT TERM...LC
LONG TERM....JT/AB
AVIATION.....JT
In the hours before
Special weather statement, Jul 29, 3:49 PM MST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
449 PM MDT TUE JUL 29 2014
IDZ013-014-292345-
UPPER TREASURE VALLEY ID-BOISE MOUNTAINS ID-
449 PM MDT TUE JUL 29 2014
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL OWYHEE AND SOUTH
CENTRAL ELMORE COUNTIES UNTIL 545 PM MDT...
AT 448 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTHWEST OF ANDERSON DAM...OR 10 MILES NORTH OF MOUNTAIN
HOME...MOVING SOUTH AT 15 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
TOLLGATE AND BENNETT MOUNTAIN AROUND 500 PM MDT.
MOUNTAIN HOME AROUND 520 PM MDT.
MOUNTAIN HOME AIR FORCE BASE...HOT SPRINGS CREEK RESERVOIR...
HAMMETT AND C J STRIKE RESERVOIR AROUND 540 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN SAFE TO DO SO...PLEASE RELAY STORM REPORTS TO THE NATIONAL
WEATHER SERVICE IN BOISE IDAHO VIA LOCAL LAW ENFORCEMENT...OR NWS
BOISE FACEBOOK AND TWITTER ACCOUNTS.
&&
LAT...LON 4334 11580 4333 11541 4288 11538 4288 11588
TIME...MOT...LOC 2248Z 356DEG 14KT 4328 11562
SP
Hail, Elmore
- When
- July 29, 4:30 PM MST to 4:40 PM MST
- Where
- Elmore County, 8 mi N of (Muo)mountain Home A to 5.1 mi ENE of Cleft
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 43.166, -115.870
Elmore County deputy reported quarter sized hail near Immigrant Road and Canyon Creek Road.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tropical Storm in Guam, July 29 to 31, 2014$1.0 million · 1 event
- Flash Flooding and Heavy Rain in Colorado, July 29, 2014$125,000 · 4 events
- Flash Flooding in Utah, July 29 to 31, 2014$60,000 · 6 events
- Wildfire in Georgia, July 29, 20141 injured · 1 event
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, July 29, 201454 kt wind · 7 events
- Flash Flooding in Colorado, July 29 to 30, 20146 events
- Flash Flooding in Colorado, July 29, 2014$5,000 · 6 events
- Flash Flooding in Wyoming, July 29, 20144 events
- Flash Flooding in New Mexico, July 29, 2014$2,000 · 3 events
- Waterspouts in Gulf of Mexico, July 29, 20142 events
- Marine Thunderstorm Winds in Gulf of Mexico, July 29, 20142 events
- Flash Flooding in Utah, July 29 to 30, 20142 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 536896.